Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 42, NWS Cleveland, OH

May 6, 2017Erie County, Ohio

NWS Cleveland, OH issued this river flood warning at May 6, 2017, 1:07 AM EDT for Erie County, Ohio. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
May 6, 2017, 1:07 AM EDT (05:07 UTC)
Expired
May 6, 2017, 11:20 AM EDT
In force
10 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Erie County, OH

The radar

The Cleveland radar (KCLE), 60 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Huron River at Milan (MILO1). The gauge peaked at 18.05 ft at May 6, 2017, 3:00 AM EDT.

actionminormoderate10152005/0605/07
Action stage
14 ft
Minor stage
18 ft
Moderate stage
19.5 ft
Major stage
22.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04199000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

722 
WGUS41 KCLE 060508
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
108 AM EDT Sat May 6 2017

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Huron River Near Milan

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC043-061300-
/O.NEW.KCLE.FL.W.0042.170506T0507Z-170506T1300Z/
/MILO1.1.ER.170506T0507Z.170506T0600Z.170506T0700Z.NO/
108 AM EDT Sat May 6 2017

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Huron River Near Milan
* until late this morning.
* At 12 AM the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and rise to
  near 18.1 feet before daybreak. The river will fall below 
  flood stage by late this morning.
* At 18.0 feet...Flooding occurs in lying areas along the river from 
  Milan to Franklin Flats.

&&

LAT...LON 4140 8257 4138 8252 4129 8257 4129 8265

$$
BM
2 follow-up statements
502 
WGUS81 KCLE 061016
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
616 AM EDT Sat May 6 2017

...The flood warning continues for the following rivers in Ohio...

  Huron River Near Milan
  Grand River At Painesville
  Killbuck Creek Near Killbuck
  Eagle Creek Above Findlay
  Eagle Creek At Phalanx Station
  Portage River At Woodville
  Maumee River At Waterville
  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC143-173-061816-
/O.CON.KCLE.FL.W.0036.000000T0000Z-000000T0000Z/
/WDVO1.1.ER.170505T1300Z.170506T1200Z.000000T0000Z.NO/
616 AM EDT Sat May 6 2017

The flood warning continues for 
  the Portage River At Woodville
* until further notice...or until the warning is cancelled.
* At  5:30 AM Saturday the stage was 11.8 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...the river will crest near 11.8 feet towards mid day then 
  begin to fall by late afternoon.  
* At 12.0 feet...Lower portions of South Cherry Street near Trail 
  Marker Park inundated. Water approaches property south of 
  Pemberville Road.
* At 11.0 feet...The river floods Trail Marker Park up to Erie 
  Street.

&&

LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349


$$

OHC043-061800-
/O.EXT.KCLE.FL.W.0042.000000T0000Z-170506T1800Z/
/MILO1.1.ER.170506T0750Z.000000T0000Z.170506T1200Z.NO/
616 AM EDT Sat May 6 2017

The flood warning continues for 
  the Huron River Near Milan
* until this afternoon...or until the warning is cancelled.
* At  5:30 AM Saturday the stage was 18.0 feet. 
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to hold steady near flood stage this 
  morning.
* At 18.0 feet...Flooding occurs in low lying areas along the river from 
  Milan to Franklin Flats.

&&

LAT...LON 4140 8257 4138 8252 4129 8257 4129 8265


$$

OHC085-061816-
/O.EXT.KCLE.FL.W.0043.170506T1005Z-170507T0000Z/
/PNVO1.1.ER.170506T0836Z.170506T0900Z.170506T1800Z.NO/
616 AM EDT Sat May 6 2017

The flood warning continues for 
  the Grand River At Painesville
* until this evening...or until the warning is cancelled.
* At  5:00 AM Saturday the stage was 8.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...the river will fall to below flood stage by this 
  afternoon.
* At 8.5 feet...Low land flooding adjacent to the river in the 
  metropark likely. Vrooman Road inundated.
* At 8.0 feet...Water levels will overrun the banks along the 
  metropark south of Painesville. 

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$

OHC095-173-061816-
/O.CON.KCLE.FL.W.0037.000000T0000Z-000000T0000Z/
/WTVO1.1.ER.170505T2207Z.170506T1800Z.000000T0000Z.NO/
616 AM EDT Sat May 6 2017

The flood warning continues for 
  the Maumee River At Waterville
* until further notice...or until the warning is cancelled.
* At  6:00 AM Saturday the stage was 11.9 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to near 12.0 feet by this evening
  then slowly begin to fall.
* At 12.0 feet...Flooding begins in Side Cut Metropark. The river is 
  out of banks in Waterville. 
* At 11.0 feet...A few riverside cabins in Waterville become 
  threatened. Lowland flooding occurs along with some water 
  inundation on River Road.

&&

LAT...LON 4148 8376 4171 8348 4167 8345 4147 8371
      4145 8374                       

$$

OHC101-061816-
/O.CON.KCLE.FL.W.0038.000000T0000Z-000000T0000Z/
/LARO1.1.ER.170505T2052Z.170506T1200Z.000000T0000Z.NO/
616 AM EDT Sat May 6 2017

The flood warning continues for 
  the Scioto River Near Larue
* until further notice...or until the warning is cancelled.
* At  5:00 AM Saturday the stage was 12.6 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...the river is forecast to crest near 12.7 feet this morning
  then slowly start to fall this afternoon.
* At 13.0 feet...River at bankfull in the Village of La Rue. 
  Floodwaters will spread to east Vine Street.
* At 12.0 feet...Flooding occurs in lowland areas in and around the 
  Village of La Rue. Route 37 and parts of Vine Street inundated.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

OHC075-169-061816-
/O.EXT.KCLE.FL.W.0040.000000T0000Z-170507T1800Z/
/KILO1.1.ER.170506T0710Z.170506T1800Z.170507T1200Z.NO/
616 AM EDT Sat May 6 2017

The flood warning continues for 
  the Killbuck Creek Near Killbuck
* until Sunday afternoon...or until the warning is cancelled.
* At  5:00 AM Saturday the stage was 15.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise to near 15.4 feet by this afternoon.
  The river will fall below flood stage Sunday morning.
* At 16.0 feet...Low lying areas west of Water Street in the Village 
  of Killbuck are flooded. Flooded roads include County Road 621, 
  State Route 60 north, as well as local low lying roads. Holmes 
  county fairgrounds inundated.
* At 15.0 feet...Several low lying roads in Holmes County including 
  County Road 1, Township Road 91, and County Road 621 are flooded.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

OHC063-061815-
/O.EXT.KCLE.FL.W.0035.000000T0000Z-170507T0500Z/
/FECO1.2.ER.170505T1640Z.170506T1200Z.170506T2300Z.UU/
616 AM EDT Sat May 6 2017

The flood warning continues for 
  the Eagle Creek Above Findlay
* until late tonight...or until the warning is cancelled.
* At  5:00 AM Saturday the stage was 10.4 feet. 
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise to near 10.6 feet by this morning. 
  The river will fall below flood stage this evening.
* At 11.0 feet...Flooding will threaten residences along Fremont and 
  Graceland Avenue, East Lincoln Street, and Brookside Drive. Other 
  roads impacted include East High Street, Wilson Street, Blanchard 
  Avenue near Graceland Avenue, Rosemont Drive and Beechmont Drive to
  Main Street, and Eastview north of 6th Street.
* At 10.0 feet...Water from the Eagle Creek will impact portions of 
  South Blanchard Street, Brookside Drive, Fremont and Graceland 
  Streets. The intersections of Beechmont Drive with Fairmont and 
  Rosemont Drives flood. 

&&

LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370


$$

OHC155-061815-
/O.EXT.KCLE.FL.W.0041.000000T0000Z-170507T0900Z/
/PHAO1.1.ER.170506T0518Z.170506T1500Z.170507T0300Z.UU/
616 AM EDT Sat May 6 2017

The flood warning continues for 
  the Eagle Creek At Phalanx Station
* until late tonight...or until the warning is cancelled.
* At  5:00 AM Saturday the stage was 10.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river will rise to near 10.5 feet by late this 
  morning. The river will fall below flood stage tonight.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton 
  Roads will be flooded and impassable. 
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
761 
WGUS81 KCLE 061520
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1120 AM EDT Sat May 6 2017

...The flood warning is cancelled for the following rivers in Ohio...

  Huron River Near Milan

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC043-061550-
/O.CAN.KCLE.FL.W.0042.000000T0000Z-170506T1800Z/
/MILO1.1.ER.170506T0750Z.000000T0000Z.170506T0920Z.NO/
1120 AM EDT Sat May 6 2017

* At 10:30 AM Saturday the stage was 17.1 feet. 
* No flooding is currently forecast.
* Flood stage is 18.0 feet.
* At 18.0 feet...Flooding occurs in lying areas along the river from 
  Milan to Franklin Flats.

&&

LAT...LON 4140 8257 4138 8252 4129 8257 4129 8265


$$

Sefcovic

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at May 5, 9:54 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, May 5, 9:54 PM EDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
954 PM EDT Fri May 5 2017

.SYNOPSIS...
Low pressure over southwestern PA will lift northeast into
central NY on Saturday. The low will then slowly wobble to the
northeast into Quebec by Sunday night. Several reinforcing
surges of cool air will slide across the region over the
weekend.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Made a few more adjustments to the PoP forecast into the early
morning hours. Mainly held onto chance PoPs out west a bit
longer and increase PoPs across far northeast OH into northwest
PA. No other changes were made to the previous forecast.

Original Discussion...
Rainfall rates and coverage have decreased significantly so we
will go ahead and cancel the flood watch with this forecast
package.

Low pressure will move slowly to the northeast tonight as the
upper level trough pivots across the area. Satellite imagery
indicates a lot of dry air wrapping into the system. Rainfall
coverage will decrease through the evening with scattered
showers then expected. However as the cooler northerly flow
increases after midnight the coverage of light rain will
increase across NE Ohio into NW PA.

Lows will be in the 40s across the entire region.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
Reinforcing surges of cooler air will arrive over the weekend
with at least scattered showers expected into Saturday evening.
All this activity should shift eastward on Sunday as the area
of low pressure finally begins to lift into the New England
States. However the cool northwesterly flow across a warm Lake
Erie should keep showers going into Sunday night across NE OH/NW
PA. One thing for us to watch is the chance for some snow.
Currently do not think there will be any accumulation but
something for later shifts to monitor. Hopefully the region will
be dry by Monday as high pressure ridges into Ohio.

High temperatures across the region will remain below seasonal
levels into Monday with highs in the mid 40s to mid 50s. If
skies can clear enough Sunday night and Monday night we may
need to consider frost headlines.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
The differences in the models seem to be associated with trying to
resolve the specific short waves/upper lows and how the upper trough
evolves. Overall, it seems the upper trough remains over the
northeast and will retrograde west as another lobe is progged to
drop across the Great Lakes the second half of next week.

We should be between systems Tuesday into Wednesday with some energy
sliding south of the area and the upper low off to the northeast.
Temperatures at 850 mb are not much above zero on Tuesday. The
ECMWF warms several degrees by Wednesday while the GFS does not. The
forecast will be a couple of degrees below guidance on Tuesday. Will
stick near guidance on Wednesday given the differences in the models.

The southern wave should remain to the south and west Thursday into
Friday but heights begin to fall as the next short wave/upper low
drops into the trough. Will continue with a low pop chance for
showers. Used the raw model guidance temps to try and avoid the MOS
climo bias and got forecast highs within a couple of degrees of 60,
on Thursday, still about 4-8 degrees below normal.

The trough is progged to deepen by the weekend. As it does so, there
is an increasing chance for showers. Not sure how much warm air
might be able to spread back north and will stick close to guidance
which trends more toward normal but not much confidence in the
temperature forecasts.

&&

.AVIATION /00Z Saturday THROUGH Wednesday/...
Low pressure will drift north through central PA overnight
reaching New York by 12z and srn Ontario by mid day. A look from
above shows that dry air and clearing are just to the west
however models only bring limited drying into the west half of
the area overnight before dropping more moisture down across the
area from the north on Saturday. All in all...while the bulk of
the moderate/heavy rain has now ended low clouds...light rain
and drizzle will continue mvfr/ifr restrictions through the
night except for the west where conditions will likely lift to
VFR. For saturday will try for limited improvement central and
east lifting CIGS into the MVFR category but it may take into
the afternoon if that especially east.

OUTLOOK...Non-VFR likely into Sunday NE OH and NW PA.

&&

.MARINE...
Low pressure will track from the Ohio Valley to near Lake Ontario by
Saturday. This will keep Lake Erie on the windy side of the low with
north winds backing to northwest. Winds could lull a bit tonight but
another trough will sweep across the lake on Saturday and winds will
pick back up. A small craft advisory will need to remain in effect
through much of the the weekend and will extend it through 10 PM
Sunday on the east half of the lake. Water levels in the western
basin will remain elevated through this evening but should remain
below the flood threshold as winds continue to back.

The northwest winds may remain rather brisk on Monday and the lake
may remain choppy. Weak high pressure should build over the
lake by midweek.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 10 PM EDT Sunday for LEZ147>149.
     Small Craft Advisory until 4 PM EDT Sunday for LEZ142>146.

&&

SYNOPSIS...Mullen
NEAR TERM...Mottice/Mullen
SHORT TERM...Mullen
LONG TERM...Kosarik
AVIATION...TK
MARINE...Kosarik
Hazardous weather outlook, May 5, 3:52 PM EDT, 9 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
352 PM EDT Fri May 5 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-062000-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
352 PM EDT Fri May 5 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:16 PM EDTRiver Flood WarningCLEHolmes, Wayne24 hr
May 6, 12:19 AM EDTRiver Flood WarningCLETrumbull22 hr
May 6, 4:18 AM EDTRiver Flood WarningCLELake43 hr
May 6, 2:18 PM EDTRiver Flood WarningCLEMarion3 days

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.